Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 31, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 31, 2021, 6:39 PM EDT for Hendry County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 6:39 PM EDT (22:39 UTC)
Expired
Jul 31, 2021, 7:30 PM EDT
In force
51 min
Issued by
NWS Miami, FL

County Hendry County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS82 KMFL 312239
SPSMFL

Special Weather Statement
National Weather Service Miami FL
639 PM EDT Sat Jul 31 2021
 
FLZ063-066-067-312330-
Hendry FL-Inland Palm Beach County FL-Glades FL-
639 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...FAR WESTERN 
CENTRAL PALM BEACH AND SOUTHEASTERN GLADES COUNTIES UNTIL 730 PM 
EDT...

* At 638 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  east of Montura to near Big Cypress Seminole Reservation. Movement
  was north at 20 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Clewiston, Moore Haven, Montura, Lake Harbor and Harlem. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2671 8080 2684 8095 2685 8111 2634 8110
      2635 8087
TIME...MOT...LOC 2238Z 178DEG 22KT 2664 8097 2638 8100 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:02 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 31, 3:02 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Miami FL
302 PM EDT Sat Jul 31 2021

.DISCUSSION...

...Hot and Muggy Weekend for South FL...

Short Term (Rest of Today through Sunday):

Lower rain chances this afternoon (40 percent PoPs) thanks to high
pressure and drier air situated across the region. GOES-16 water
vapor imagery clearly depicts this drier air over much of the
peninsula. Weak pressure gradient over the area will keep
predominantly light southerly flow (outside of sea breeze
development/progression inland where flow then shifts to onshore
along both coasts). Will have to monitor how far inland the east
coast sea breeze advances, especially with models suggesting SW flow
in the 850-700 mb layer. With that said, highest PoPs are forecast
to stay in the inland sections of South FL where multiple boundary
collisions and erratic cell movement are likely, though metro areas
can see some brief activity with the sea breeze in the vicinity.

Plenty of sunshine and daytime heating this afternoon, though 500 mb
temps remain on the warmer side (-6.3C) as noted by MFL's 31/12Z
sounding. Steeper lapse rates today and forecast DCAPE approaching
1300 J/kg may lead to an isolated strong storm or two this
afternoon. Given the light nature of the winds and the multiple
boundaries expected, storm propagation will be largely dependent on
boundary collisions/motion. Localized flooding will also be a
concern with the slow storm motion, especially in areas that
received plenty of rain from prior days. Remaining storm threats
include lighting, strong wind gusts in excess of 45 mph with
down/microbursts, and perhaps a waterspout over the local waters
with the light wind regime. Activity will diminish into the evening
hours, with a mostly quiet overnight expected once again.

By Sunday, lower PoPs continue, again capped at 40 percent. Diurnal
heating and sea breeze formation will still lead to afternoon
showers and storms and the bulk of the activity should stay in
interior sections. Similar to today, main hazards on Sunday will be
lightning, heavy rainfall and localized nuisance flooding, and
gusty winds.

Steamy temperatures in the short term, with highs reaching the mid
90s. Heat index values will reach into the lower to mid 100s.
Frequent hydration and cooling breaks should be considered to avoid
heat illness.

Long term (Sunday night - Friday):

For the first part of the extended, models depict a mid-upper level
trough across the SE CONUS, with an associated frontal boundary
extending from AL through southern GA and portions of northern FL.
Meanwhile, high pressure still dominates the west Atlantic with its
sfc ridge extending into our area, while deep high pressure also
dominates most of the GOMEX.

The trough/front complex is expected to push the Atlantic ridge axis
just to the southeast of the area, shifting winds to the
south/southwest through at least mid week. Pressure gradients should
remain relatively weak, keeping wind speeds mainly in the 5-10 kt
range. This will allow for afternoon sea breezes to develop each day
and become focal points for convection.

POPs/Wx grids will mainly keep carrying high-end scattered to
numerous coverage, with highest chances over interior areas as sea
breezes push inland. In addition, outflow boundaries produced by
dying thunderstorms will also add opportunities for convection to
redevelop and keep rain/storm activity well into the late
afternoon/evening hours. Long range models agree in depicting a
couple of potential impulses travailing along the base of the
aforementioned trough, which will add instability and better chances
of rain and storms for Thu and Fri.

The prevailing relatively weak winds, along with lingering deep
tropical moisture, will result in temperatures remaining fairly
warm. Expect afternoon highs climbing into the low-mid 90s for much
of SoFlo. Heat index values may again be a concern with afternoon
numbers well into triple digits.

&&

.MARINE...

High pressure at the surface is slowly building across the area from
the Atlantic, which will keep prevailing SE-S winds across the local
waters through the rest of the weekend. Speeds will be generally 10
knots or less with seas 3 ft or less outside showers and
thunderstorms. Waterspouts are also possible across all the South
Florida waters for the rest of today, particularly the Atlantic
coastal waters.

&&

.AVIATION (18z)...

VFR outside of any passing convection. Relatively light onshore flow
along both coasts due to the sea breezes developing and progressing
inland. Drier than past several days, with highest PoPs over
interior sections of South FL where boundary collisions are
forecast. As the sea breeze pushes inland across the coasts,
isolated SHRA/TS possible. Dry conditions and light winds return
overnight, with another similar day forecast Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  92  80  91 /  10  40  20  60
West Kendall     78  93  78  92 /  10  40  20  60
Opa-Locka        78  93  79  92 /  10  40  20  60
Homestead        78  92  78  91 /  10  40  20  60
Fort Lauderdale  79  92  80  91 /  20  40  20  60
N Ft Lauderdale  79  92  80  91 /  20  40  20  60
Pembroke Pines   78  92  78  91 /  10  40  20  60
West Palm Beach  77  93  77  91 /  20  40  20  60
Boca Raton       78  93  78  92 /  20  40  20  60
Naples           78  92  78  91 /  10  30  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Sunday and Aviation/Marine...Fell
Sunday Night through Saturday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 31, 9:20 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
920 AM EDT Sat Jul 31 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
920 AM EDT Sat Jul 31 2021

...Scattered Storms and Localized Flooding Possible Today...
...Heat Index Values in the Lower to Mid 100s...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms are possible, mainly this
afternoon. Frequent lightning, heavy downpours, and gusty winds will
be the primary hazards with the strongest thunderstorms.

Waterspouts: A few waterspouts are possible across the South Florida
waters.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas,
especially areas along the east coast.

Wind: A few storms could become strong, producing wind gusts in
excess 45 mph.

Temperatures: Heat index values will reach into the lower to mid 100s
today. Frequent hydration and cooling breaks should be considered to
avoid heat illness.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Hot temperatures are forecast for this weekend, and extra precautions
from the heat are encouraged, especially if you work or spend
extended time outdoors.

Scattered showers and thunderstorms are possible through next week.
Frequent lightning, localized flooding, and gusty winds will be the
primary hazards with the strongest thunderstorms.

An increasingly unsettled pattern may emerge by mid-week which could
bring an elevated risk of flooding rainfall.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Fell

In the hours before

Special weather statement, Jul 31, 6:05 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
605 PM EDT Sat Jul 31 2021

FLZ066-067-070-071-312245-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
605 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 645 PM EDT...

* At 605 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Big Cypress Seminole
  Reservation, or 25 miles south of Montura, moving north at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Rotenberger Wildlife Refuge and Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2620 8083 2621 8111 2655 8111 2656 8080
TIME...MOT...LOC 2205Z 189DEG 8KT 2630 8098

Weinman
Special weather statement, Jul 31, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
639 PM EDT Sat Jul 31 2021

FLZ063-066-067-312330-
Hendry FL-Inland Palm Beach County FL-Glades FL-
639 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...FAR WESTERN
CENTRAL PALM BEACH AND SOUTHEASTERN GLADES COUNTIES UNTIL 730 PM
EDT...

* At 638 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  east of Montura to near Big Cypress Seminole Reservation. Movement
  was north at 20 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Clewiston, Moore Haven, Montura, Lake Harbor and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2671 8080 2684 8095 2685 8111 2634 8110
      2635 8087
TIME...MOT...LOC 2238Z 178DEG 22KT 2664 8097 2638 8100

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:33 AM EDTSpecial Weather StatementMFLBroward42 min
Jul 31, 6:05 PM EDTSpecial Weather StatementMFLHendry40 min
Jul 31, 7:01 PM EDTSpecial Marine WarningMFL59 min
Jul 31, 7:05 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry, Palm Beach40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.